Forum Replies Created
62 rounds, wow!
Just preparing for my 8th round of Dacogen (started off with Vidaza). Almost from the beginning I’ve had a serious, debilitating problem with itching (no rash just itching that makes my body feel on fire). Just wondering if any of you experienced such a reaction. My bloodwork is improving so I suppose it’s working. Benadryl and Pepcid did not help at all. Prednisone helped to some extent last month but I’m dreading my next round. Any suggestions? Thanks all!
Hi Lee, I was diagnosed in February 2021 with blasts at 6%. In April I had a heart procedure and my hematologist wanted to wait until after the procedure to begin Azacitidine (Vidaza). I began in June and have completed 3 rounds of 7 treatments out of each 28 days. Low platelets are my biggest issue but my hemoglobin and red blood cells are also low. I haven’t experienced any major side effects. One minor effect is itching on occasion. Fortunately, a nurse at the cancer center convinced my doctor to administer the Vidaza via infusion versus a shot in my stomach. I recently had a port implanted to receive the infusion. I believe this is a much better approach. I start round 4 on Tuesday. So far my numbers are dropping which is typical with Vidaza until round 6, 7, or 8, as I understand it. I’m 70 and retired so I receive my infusions in the mornings. I feel fine the rest of the day.
I’m not a candidate for a transplant so I’m hopeful this treatment works for me. MDS is a scary disease.
I wish you good luck!
I have the 5q Deletion (also MDS with excess blasts-1). My platelets stayed in the 70 range for several years and has now dropped to the 35-45 range. Yes, MDS causes tiredness.